MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3046
Medical Device Problem Codes Fluid/Blood Leak (1250); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp device was inserted into the right femoral artery in a 56-year-old male patient presenting in acute myocardial infarction (ami) and cardiogenic shock (cgs), in an out-of-hospital cardiac arrest requiring cardiopulmonary resuscitation (cpr), in scai stage e shock, on multiple inotropes and vasopressors, and on a ventilator for respiratory support, prior to initiation of support.The impella was inserted for ventricular support for a bailout of a protected percutaneous coronary intervention (pci).During the procedure, there was bleeding at the diaphragm of the 14fr sheath.It is unknown if treatment was required.While the patient was in the intensive care unit (icu), there was a drop in hemoglobin requiring blood transfusions.The patient received multiple blood products and albumin to assist with volume resuscitation.It was reported that the physician did not attribute the event to the impella.Two days after impella insertion, the device was successfully removed.The post-procedure outcome is survived at explant.The impella functioned at p-3 at 1.8l/min as intended.Bleeding is a known risk due to the impella's anticoagulation and purge requirements.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Removed a24 from h6 and added a050401 to h6.The investigation is still ongoing.
 
Additional Manufacturer Narrative
H6: investigation: type, findings, conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The device was not returned; therefore, an evaluation/analysis of the device was not possible.Fluid leak/major bleed: since insufficient clinical details were provided and product wasn't returned for investigation, the cause of the fluid leak could not be determined.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24775630
Report Number1220648-2026-06339
Device Sequence Number12295567
Product Code OZD
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(17)280630(10)S10020641
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10020641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/20/2026
05/21/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/22/2026
05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceWhite